MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Model Number U357598
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in superficial femoral artery, the pta balloon dilatation catheter allegedly difficult to insert and had device incompatibility issues.It was further reported that the balloon cannot get out from the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Expiry date: 11/2023.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Three photos were provided and reviewed.The first and third photos show a portion of the catheter completely detached with the balloon still inserted in the introducer sheath.A hemostat is seen clamped near the detached portion of the catheter shaft.The second photo shows the health professional holding the sheath which appears inserted in the patient.The detached catheter segment with the balloon inserted in the sheath can be seen.In the other hand, the health professional can be seen holding the other detached segment of the catheter with the guidewire still inserted in it.Therefore, the investigation is confirmed for the reported sheath removal difficulty and identified catheter detachment as the catheter is seen completely detached with the balloon still inserted in the introducer sheath from the provided phots.However, the investigation is inconclusive for the reported sheath insertion difficulty as no evidence of the failure could be determined.A definitive root cause for the reported sheath insertion difficulty, sheath removal difficulty and identified catheter detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 11/2023), g3, h6 (device, method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in superficial femoral artery, the pta balloon dilatation catheter was allegedly difficult to insert and had incompatibility issues.It was further reported that the balloon cannot get out from the sheath.The physician removed the balloon, sheath and guidewire all out.There was no reported patient injury.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15902977
Report Number2020394-2022-00951
Device Sequence Number20181108
Product Code LIT
UDI-Device Identifier00801741094361
UDI-Public(01)00801741094361
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357598
Device Catalogue NumberU357598
Device Lot NumberCMEZ0301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale